Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes unsteady gait and weakness in the legs post recovery from stroke?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3914 Questions

default
Posted on Tue, 22 May 2018 in Elderly Problems
Question: I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured right anterior cruciate ligament.

I have felt rather unsteady for the past few months as if I am walking on ice and my right leg feels to slip from under my foot but it actually doesn't and I'm not drunk!
Should I battle on or seek advice from my GP please?
doctor
Answered by Dr. Ivo Ditah 18 minutes later
Brief Answer:
I recommend you seek advice from your GP!

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about this problem that you have reported. I have reviewed your information and this increases your risk of falls. Falls at your age are very dangerous and carry huge consequences. I will recommend that you seek proper evaluation and management so as to avoid any possible falls and the devastating consequences.

I hope this helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Simvastatin

doctor1 MD

A friend of mine has 5 moderate interactions with medications. I am concerned. I am an RN. I was taught that this is potentially dangerous. what is your take on this? Meds are metformin, januvia, lisinopril, simvastatin, glimepiride, cinamon and chromium picolinate.

doctor1 MD

I am 49 years male, having simvastatin 20 mg for last 6 years and cholestrol is under control last reading shows 4.8. I have a problem with irregular heart beats, pulse shows missed beats, when it happens I feel tightness on my left neck and somes times mild pain on left back. I have done tredmill, holter monitoring twice one for 24 HRS and 48 hrs, ECG and Echo. It shows variations in the heart beats, Cardiologist said nothing to worry you have done well at treadmill no symptoms of heart diseases. No medicine advised. I am still suffering the missed beats and tightness on left chest and some days are perfect some days bad. I have gastric problems lot wind in my stomach, this is more in the after noon. What am I to do now. Should I go to doctor again or this is normal case nothing to worry. But when I have the missed beats I feel not enough blood circulating to my head and other parts of body. Is it due to gastric or any thing related to lungs or heart. please advice

doctor1 MD

Hi I am a male 57 years old, had severe knee pain and swelling in knees, lost 14 lbs in two weeks, after 6 vials of blood the only thing my family physician sould find was an elevated sed level, he made an appointment with a Rheumetologist for me in September, I was taking Simvastatin for 3 years and he had started me on Azor which I took in combination for about 2 weeks and that is when all the knee issues started, he then changed my high blood pressure medication to one that has a diuretic in it and that took the knee swelling down considerably however i now have stiffness in both knees and find it very difficult to get through the day , i have not taken any more simvastatin and am taking 1800 mg motrin a day to try to relieve it.

doctor1 MD

Hi there, I am currently suffering from a semi numb lower right leg. It seems to be worse whilst standing and I have a slight pain at the back of my upper leg. It has occurred over a couple of days. Walking or shaking the leg out does not relieve the symptoms. It last for approximately an hour. I am a 35 year old male, I am currently on the following medication: 80mg Propanalol, 2mg Simvastatin, 75mg Asprin

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg